Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 266, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2004, 12:46 PM MDT for Sandoval County, Valencia County, New Mexico. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2004, 12:46 PM MDT (18:46 UTC)
- Expired
- Oct 5, 2004, 1:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Sandoval County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 1:25 PM MDT | HAIL 1.75 | Belen, NM | |
| Oct 5, 1:35 PM MDT | HAIL 1.75 | Belen, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 11:55 AM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 051846
SVRABQ
NMC061-051930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 PM MDT TUE OCT 5 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO
* UNTIL 130 PM MDT
* AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF BELEN...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER BELEN AT 115 PM MDT
OVER LOS TRUJILLOS-GABALDON...JARALES AT 120 PM MDT
OVER RIO COMMUNITIES...6 MILES SOUTH OF LOS CHAVEZ AT 125 PM MDT
6 MILES SOUTH OF TOME-ADELINO AT 130 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING
FOR EASTERN NEW MEXICO.
LAT...LON 3478 10658 3475 10656 3460 10656 3455 10655
3454 10677 3460 10688 3459 10709 3467 10710
3471 10711
$$
231 follow-up statement
000 WUUS55 KABQ 051846 RRA SVRABQ NMC043-051930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1246 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 130 PM MDT * AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RIO RANCHO...OR ABOUT 9 MILES WEST OF BERNALILLO...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHERN SANDOVAL COUNTY OVER RURAL EASTERN SANDOVAL COUNTY A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR EASTERN NEW MEXICO. LAT...LON 3529 10684 3522 10666 3552 10637 3563 10656 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:25 PM MDT, 21 minutes earlier.
Area forecast discussion, Oct 5, 12:25 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1225 PM MDT TUE OCT 5 2004 .DISCUSSION...QUICK UPDATE TO ZONES TO ADD TORNADO WATCH. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NMC005-009-011-019-027-037-041-057-052200- TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047-049- 053-057-061-060000-. && 16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 6:59 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJLocal storm report, Oct 5, 7:01 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
10/04/2004 BERNALILLO NM FIRE DEPT/RESCUE
STREET FLOODING AT COMANCHE AND CARLISLE
1232 AM HAIL PARADISE HILLS 35.20N 106.69W
10/05/2004 1.75 INCH BERNALILLO NM BROADCAST MEDIA
1234 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.00 INCH BERNALILLO NM TRAINED SPOTTER
1236 AM HAIL RIO RANCHO 35.27N 106.66W
10/05/2004 1.00 INCH SANDOVAL NM TRAINED SPOTTER
1239 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.50 INCH BERNALILLO NM TRAINED SPOTTER
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJLocal storm report, Oct 5, 7:21 AM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL FORT SUMNER 34.48N 104.24W
10/05/2004 0.75 INCH DE BACA NM LAW ENFORCEMENT
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 11:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:16 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 5:25 PM MDT | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.